MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.Although the complaint regarding instrument breakage was not confirmed by failure analysis since the instrument was not returned, the information gathered indicates that the device did contribute to the customer-reported issue.The product has not been returned for evaluation.Therefore, the root cause of the customer-reported failure mode could not be determined.A follow-up mdr will be submitted if additional information becomes available.This is considered a reportable event due to the following conclusion: it was alleged that the instrument broke and a fragment fell inside the patient during a da vinci-assisted procedure.The fragment was retrieved during the same procedure.At this time, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that after a da vinci-assisted benign hysterectomy surgical procedure, a single-site cadiere forceps instrument broke inside a patient.An intuitive surgical, inc.(isi) clinical sales representative (csr) informed the isi technical support engineer (tse) that an ¿adverse event" had occurred and indicated that an instrument had broken while in use inside a patient.The isi csr stated that all pieces were retrieved, and no other injury was reported.The isi tse recommended that the isi csr request for the customer to return the failed/damaged instrument for failure analysis.The procedure was completed.Isi made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16676082
Report Number2955842-2023-11742
Device Sequence Number5434880
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)S10160927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-02
Device Catalogue Number478055
Device Lot NumberS10160927 0015
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale